It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



General Health Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-01-2009, 06:06 AM   #1
Newbie
(female)
 
Join Date: Sep 2009
Location: Ararat
Posts: 3
kristynkiki HB User
Question lower abdomen pain and unexplained bleeding

hi
for the last month and a half i have been experiencing lower abdomen pain and vaginal bleeding. i am also on the pill. 2 weeks ago i had an ultrasound as the doctor thought it could be another ruptured ovarian cyst as i experienced one nearly 2 years. i still havent heard back from the doctors and i was goin to just leave it for another month or so but for the last week i have been waking up in the mornings feeling really sick and actually vomiting, this usually goes away at lunch but then returns shortly after i have eaten tea.
i am unsure what is goin on but if anyone has any advice that would be great.
thanks

 
Old 09-01-2009, 01:37 PM   #2
Member
(female)
 
Join Date: Nov 2003
Location: Massachusetts/USA
Posts: 76
StephMA HB User
Re: lower abdomen pain and unexplained bleeding

How long have you been on the pill? Could you be pregnant?

 
Sponsors Lightbulb
   
Old 09-01-2009, 02:48 PM   #3
Newbie
(female)
 
Join Date: Sep 2009
Location: Ararat
Posts: 3
kristynkiki HB User
Re: lower abdomen pain and unexplained bleeding

i have been on the pill for nearly 2 months. i started the pill when i started bleeding and it just hasnt stopped

Last edited by kristynkiki; 09-01-2009 at 04:28 PM.

 
Old 09-03-2009, 03:44 AM   #4
Senior Veteran
(female)
 
Join Date: Mar 2007
Location: Canada
Posts: 826
estria HB Userestria HB Userestria HB Userestria HB User
Re: lower abdomen pain and unexplained bleeding

Hi Kristy,

Most likely the problems are caused by the pill that you are on. Go back to your doctor and get him or her to prescribe something else. Antiovulants are not for everyone and some make women sick. Almost all of them cause irregular bleeding when you are taking them at the beginning and I was on them for 20 years and began having horrible bleeding episodes because the progesterone in the pill was too strong and caused endometrial atrophy (this is reversible after going off the pill).

Go back to your doctor and let them know about the symptoms you are having. I am certain that they are caused by the pill. They can switch you over to another pill that will not cause all of these horrible symptoms.

Best of luck.

Estria

 
Old 09-03-2009, 08:49 PM   #5
Newbie
(female)
 
Join Date: Sep 2009
Location: Ararat
Posts: 3
kristynkiki HB User
Re: lower abdomen pain and unexplained bleeding

i went back to the doctors today...not pregnant. he told me to stop taking the pill i am on and start taking primolut for 10 days n then start back up on the same pill...

 
Old 09-04-2009, 04:01 AM   #6
Senior Veteran
(female)
 
Join Date: Mar 2007
Location: Canada
Posts: 826
estria HB Userestria HB Userestria HB Userestria HB User
Re: lower abdomen pain and unexplained bleeding

Hi Kristy,

I am not familiar with primolut (?) but I imagine that when you eventually go back on the same pill you will experience the same problems. I don't know why the doctor recommended this to you. At the very least he should change the brand or type of antiovulant. There are many kinds of pills. Some are monophasic meaning that you have the same ratio of estradiol to progesterone during the whole cycle. Others are progesterone only and others still are triphasic which try to mimic the body's natural cycle so at the beginning of the cycle there is a higher ratio of estradiol (ie. estrogen) to progesterone and as the cycle progresses, the ratio of progesterone to estradiol goes up. There are even different kinds of progesterone in pills so even this may be causing the problem.

Not all pills work for all women and if the pill is the only option for you then you need to find one that won't make you sick. Saying, take a break and then go back to taking the same thing makes absolutely no sense at all. I personally have sworn off the birth control pill after being on it for over 20 years and then having complications from long term use. At my age (I am in my forties) I also don't want to take the risks that the pill poses. However, it is, unfortunately, one of the most assured ways of not getting pregnant and I suppose for some people it is the strongest choice. However, if it is making you sick then this is definitely a sign to either switch pills or to find another form of birth control that offers you just as much protection (I believe that only a combination of the condom plus spermicidal foam, applied correctly, can offer as high a success rate against pregnancy).

If this doctor won't help, find another one. They are not all made the same.

Take care and good luck.

Estria

 
Old 09-04-2009, 04:16 AM   #7
Senior Veteran
(female)
 
Join Date: Mar 2007
Location: Canada
Posts: 826
estria HB Userestria HB Userestria HB Userestria HB User
Re: lower abdomen pain and unexplained bleeding

Hello again,

Just did some research and primolut is a form of synthetic progesterone. From what I read it is not for contraception so if you are going to have sex, you should check with your doctor first to make sure that the preparation you are taking is suitable for birth control.

Keep in mind that some of the side effects of this drug are breakthrough bleeding (!), bloodclots and all of the other side effects of oral contraceptives. It is usually prescribed to delay periods. I am not sure that what your doctor has recommended will necessarily work. Inform yourself a little further before going this route and then talk to him or her and make sure that you agree with what is being recommended.

Hope this helps you. Just make sure that you continue to use some form of birth control that is reliable. Speak to your doctor about this.

Take care and all the best.

Estria

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Dr recommends upper and lower GI-Concern?? fedup2009 Cancer: Colon 2 03-21-2009 05:14 PM
pain in the lower abdomen when having sex rosellexh Sexual Health - Women 1 02-12-2009 09:31 AM
Pain in lower abdomen. What could it be? negot Menopause 5 09-12-2008 03:56 PM
Lower Back Pain/Stiffness in Back MissMuse Back Problems 1 07-28-2008 08:31 PM
Lower left pain & radiating... Brandy Lee Digestive Disorders 5 05-26-2006 07:04 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 04:08 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!